MAUDE Adverse Event Report: DEPUY SPINE INC BALL TIP FEELER, STRAIGHT; PROBE

DEPUY SPINE INC BALL TIP FEELER, STRAIGHT; PROBE
Catalog Number 299704125
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h6: a review of the receiving inspection (ri) for ball tip feeler, straight, was conducted identifying that lot pu160772 was released in five batches.¿ batch1: released on july 1, 2020 with no discrepancies.¿ batch2: released on january 27, 2021 with no discrepancies.¿ batch3: released on june 2, 2021 with no discrepancies.¿ batch2: released on july 14, 2021 with no discrepancies.¿ batch2: released on july 14, 2021 with no discrepancies.Supplier: depuy: (b)(4).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the weld between the shaft and the handle was broken, therefore, the shaft separated, confirming the reported condition.Shaft was not returned for analysis.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like improper handling, excessive force during use, or accidental impact.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the ball tip feeler, straight would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to a component failure , and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in 2024, (b)(4) staff at the hospital found a pedicle feeler where the distal end had separated from the proximal shaft.There was no patient consequence.This report is for a ball tip feeler, straight.

Brand Name
BALL TIP FEELER, STRAIGHT
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20169290
Report Number1526439-2024-02301
Device Sequence Number7002900
Product Code HXB
UDI-Device Identifier10705034467146
UDI-Public(01)10705034467146(10)PU160772
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704125
Device Lot NumberPU160772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown